Antibiotic hypersensitivity in CF: Drug-induced life-threatening hemolytic anemia in a pediatric patient

Alma Chavez, Amir Mian, Amy M. Scurlock, Douglas Blackall, Gulnur Com

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

Adverse reactions to antibiotics in patients with cystic fibrosis (CF) are a growing concern. We report the case of a pediatric patient with CF with multiple comorbidities and a history of drug reactions, who developed life-threatening piperacillin-induced immune hemolytic anemia. We review drug-induced hemolytic anemia (DIIHA) in particular, and antibiotic hypersensitivity in CF in general, including the frequency, pathogenesis, and risk factors. Finally, we discuss the treatment options and propose an algorithm for the management of drug-induced hypersensitivity reactions in patients with CF.

Original languageEnglish (US)
Pages (from-to)433-438
Number of pages6
JournalJournal of Cystic Fibrosis
Volume9
Issue number6
DOIs
StatePublished - Dec 2010
Externally publishedYes

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Pulmonary and Respiratory Medicine

Fingerprint

Dive into the research topics of 'Antibiotic hypersensitivity in CF: Drug-induced life-threatening hemolytic anemia in a pediatric patient'. Together they form a unique fingerprint.

Cite this